# SDR AU000353

- Difficulty date: April 16, 2000
- Submitted: June 23, 2000
- Operation: General aviation
- Make and model: Piper PA 28-180
- Engine: Lyc O360A3A
- Propeller: Snsnch M76EMM
- System (JASC): 2800 · Aircraft Fuel System
- Part: Fuel Tank
- Condition: Contaminated
- Location: Aircraft Fuel Sy
- Component: Aircraft Fuel Sy
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) FUEL SYSTEM CONTAMINATED WITH ETHYLENE DIAMINE (EDA).  FOLLOWING DECONTAMINATION WASH, WATER WOULD NOT DRAIN FROM THE TANKS.  A PROBE INSERTED VIA THE WATER DRAIN PORT RESULTED IN A DIAPHRAGM BEING FELT.  THE DIAPHRAGM WAS PUNCTURED TO DRAIN THE WATER. THIS WAS CARRIED OUT NUMEROUS TIMES BEFORE THE TANKS WERE FULLY DRAINED.  DURING THE DRAIN A GREEN TRANSLUCENT GEL  APPEARED.  A SAMPLE WAS TAKEN BUT APPAREENTLY EVAPORATED OVER A THREE DAY  PERIOD.  ABOUT THREE TO FOUR DAYS LATER A TREACALY BROWN SUBSTANCE WAS FOUND ON THE BOTTOM OF THE TANKS.
